Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 18, NWS Boston/Norton, MA

July 2, 20224 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2022, 5:52 PM EDT for 4 counties in Massachusetts. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2022, 5:52 PM EDT (21:52 UTC)
Expired
Jul 2, 2022, 6:30 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:52 PM EDTTSTM WND DMGMarlborough, MATREE DOWN ON POWER LINES ON STATE ST. REPORT RELAYED BY AMATEUR RADIO.
Jul 2, 6:10 PM EDTTSTM WND DMG2 Se Natick, MAIN NATICK, WIRES WERE DOWN ON HIGH STREET EXTENSION. TREE BRANCHES WERE DOWN ON ELIOT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS51 KBOX 022152
SVRBOX
MAC017-021-025-027-022230-
/O.NEW.KBOX.SV.W.0018.220702T2152Z-220702T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
552 PM EDT Sat Jul 2 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Norfolk County in eastern Massachusetts...
  Southwestern Suffolk County in eastern Massachusetts...
  Eastern Worcester County in central Massachusetts...
  Southeastern Middlesex County in northeastern Massachusetts...

* Until 630 PM EDT.

* At 552 PM EDT, a severe thunderstorm was located over Southborough,
  or near Framingham, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Newton, Framingham, Waltham, Brookline,
  Marlborough, Natick, Watertown, Needham, Norwood, Wellesley,
  Dedham, Walpole, Canton, Westborough, Sudbury, Sharon, Ashland and
  Hopkinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4222 7158 4235 7155 4238 7112 4213 7116
TIME...MOT...LOC 2152Z 275DEG 23KT 4229 7151 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Chai
1 follow-up statement
690 
WWUS51 KBOX 022220
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
620 PM EDT Sat Jul 2 2022

MAC017-021-025-027-022230-
/O.EXP.KBOX.SV.W.0018.000000T0000Z-220702T2230Z/
Norfolk MA-Suffolk MA-Worcester MA-Middlesex MA-
620 PM EDT Sat Jul 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORFOLK...
SOUTHWESTERN SUFFOLK...EASTERN WORCESTER AND SOUTHEASTERN MIDDLESEX
COUNTIES WILL EXPIRE AT 630 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern, central and northeastern Massachusetts.

LAT...LON 4222 7158 4235 7155 4238 7112 4213 7116
TIME...MOT...LOC 2220Z 275DEG 23KT 4227 7127 

$$

Chai

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:06 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 2, 4:06 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
406 PM EDT Sat Jul 2 2022

.SYNOPSIS...
Very warm and humid weather ahead of a cold front will lead to
the development of scattered thunderstorms. A few storms may
become locally severe with damaging winds, hail and frequent
lightning. Drier and less humid air filters in across the region
tonight into early Sunday. This will lead to beautiful warm
weather, along with comfortable humidity for Sunday and fourth
of July. Tuesday looks to feature widespread rainfall but no
severe weather is expected. Below normal temperatures are
expected for rest of the week with mainly dry weather.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
400 PM Update:

Still anticipate an active late-afternoon to mid-evening with
expected strong to severe t-storms. Severe Thunderstorm Watch
419 remains in effect until 9 PM this evening for most of
Southern New England (excluding the Cape and Islands). Air mass
continues to destabilize with dew pts in the mid 60s to low 70s,
with surface-based CAPEs in the 1500-2000 J/kg range; due to
enhanced winds between 700 and 500 mb, effective shear
magnitudes are in the 40 to 50 kt range. This is an environment
favorable for severe weather, though wind fields/straight-hodographs
and the strength of cold frontal forcing strongly favors linear
storm modes. Gusty to localized damaging straight-line winds,
hail, torrential rain and frequent cloud to ground lightning are
expected hazards given this expected storm mode. Expect the bulk
of severe weather risk to be mainly focused between 4 and 8 PM
across most of SNE away from Cape Cod and the Islands. The
12z/02nd NSSL WRF depiction meshes well with ongoing conditions
so have followed it closely for PoP/Wx.

As the cold front sags southward, it may continue to focus areas
of weakening, sub-severe storms near Cape Cod and the Islands
between 7 and 10 PM. This is where the biggest uncertainty is,
in terms of how long might the southern coast, Cape and Islands
might experience showers/storms; guidance offers mixed signals
as the front tends to slow/stall just south of our southern
coastal waters.

Post frontal, expect a rapid decrease in dewpoints and a wind
shift to WNW. In fact dewpoints are already falling through the
50s across eastern NY. It may still be muggy for most of tonight
on the south coast but a more refreshing air mass filters in
overnight tonight for most of the interior and coastal plain.
Lows generally in the lower to middle 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
400 PM Update:

Ongoing clouds, possibly with some spotty light showers may
continue early on Sunday near the Islands and the coastal
waters. However improvement is expected by mid-morning. Sunday
is shaping up to be a spectacular day with somewhat cooler and
much less humid air filtering in for Sunday, as ridging from a
1022 mb high pressure area over the Gt Lakes comes in. Highs in
the 70s to mid 80s with dewpoints in the upper 40s to mid 50s!

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Highlights

* Dry and quiet weather for rest of the holiday weekend with
  seasonable temperatures and low humidity.

* Looking unsettled on Tuesday with widespread rain possible.

* Rest of the week looks cooler than normal but mainly dry.

Sunday night into Independence Day...

Ridge axis builds over the Northern Plains and Great Lakes overnight
Sunday into early Monday. The ridge flattens out over the eastern
Great Lakes and New England late on Monday. Surface high pressure
builds over our area Sunday night before sliding offshore on
Independence Day.

As a result, mainly dry and quiet weather is expected through this
period. Decreased overnight lows overnight Sunday and increased
daytime highs on Fourth of July using the MOS guidance. With
clearing skies, light winds and dew points in the upper 40s to low
50s, expect widespread lower to mid 50s by early Monday morning with
a few spots in the upper 40s but near 60 along the coast and
urban heat islands. As for Monday daytime highs, we have deep
west/northwest flow up to 850mb allowing for good downsloping
effect. With 850mb temps +11 to +13C, highs should get into the mid
80s away from the immediate coast but upper 70s to lower 80s for the
coast and higher elevation. Nonetheless, with dew points in the
upper 40s to mid 50s as well as a breeze, it will feel quite
comfortable.

Tuesday...

Unsettled through this period with a ridge set up across the western
US and a trough over the east. During this timeframe a few
shortwaves slide into and through southern New England bringing
opportunities for showers.

Confidence at this point is highest in rainfall chances on Tuesday
as a cold front slides through the region. While there certainly
could be some thunder with a few hundred J/kg of MUCAPE along with
30-40 kt 0-6 km shear, severe weather does not look likely at this
time due to poor mid-level lapse rates and lack of instability.
Heavy rain or localized heavy downpours look more likely, however,
with anomalously high PWATs of 1.5 to 2 inches and warm cloud layer
depths of 3-4km. While there could be some localized ponding or
urban poor drainage flooding, it looks like Tuesday will feature yet
another opportunity for beneficial rainfall to further reduce our
rainfall deficit.

Wednesday into Saturday...

After the cold front passage late Tuesday, the upper level pattern
features a mean trough which will allow daytime highs during the
remainder of the week to be below to near normal. For reference,
typical daytime highs are in the low to mid 80s away from the
immediate coast. From a climatological standpoint, we are fast
approaching the highest average temps in the year. So no real big
heat in the horizon during the hottest time of the year! Mainly
stuck to blended guidance for this part of the forecast. While there
may be opportunities for some unsettled weather later in the week,
it is too early to say with certainty when and where that would
occur.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update:

Through 00z Sunday: High confidence in trends, lower to moderate
on the exact timing.

Initial conditions feature generally VFR away from the southern
coast and Cape Cod/ACK where MVFR-LIFR continues. An
anticipated line of strong to locally severe storms expected to
progress SE from northwest MA toward the southern coastline thru
00z. See TAFs for timing but period of greatest risk centered
between 19-23z for most airports away from Cape Cod. Storms may
be capable of strong wind gusts producing localized turbulence,
frequent CG lightning strikes and torrential downpours reducing
visby briefly to IFR levels. Continued carrying VCTS but will
tempo as storms become more imminent. SW winds 10-15 kt,
occasional gusts to 25 kt.

Tonight: High confidence, trends moderate for Cape Cod and
Nantucket.

General improvement to VFR for most sites. SHRA/TSRA may linger
across Cape Cod and the Islands; question on how long any
SHRA/TSRA risk may continue here but expect by 03z that
conditions will have improved. Wind shift from SW to WNW/NW
around 5-10 kt.

Sunday into Sunday Night: High confidence.

VFR thru period. NW winds around 10-12 kt, easing by evening.

KBOS Terminal...High confidence in TAF. VCTS 19-00z for
developing strong storms; will tempo for more imminent risk.

KBDL Terminal...High confidence in TAF. VCTS 19-23z for
developing strong storms; will tempo for more imminent risk.

Outlook /Sunday Night through Thursday/...

Sunday Night through Monday Night: VFR.

Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

Tuesday Night: Mainly MVFR, with local VFR possible. Breezy.
Chance SHRA.

Wednesday: Mainly MVFR, with areas VFR possible. Breezy. Slight
chance SHRA.

Wednesday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Thursday: Mainly MVFR, with areas VFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

400 PM Update:

Tonight:

Winds and seas trend toward sub-SCA through the overnight as
winds shift from SW to NW and seas lower. Thunderstorms, some
strong, may affect the southern waters tonight, as soon as 6 PM
and lingering into the early-overnight.

Sunday through Sunday Night:

Beautiful boating weather, with dry weather, sharp vsby and WNW
winds 10-15 kt.

Outlook /Sunday Night through Thursday/...

Independence Day through Monday Night: Winds less than 25 kt.

Tuesday: Winds less than 25 kt. Rain showers likely.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     ANZ231>235-237.
     Small Craft Advisory until 6 AM EDT Sunday for ANZ254>256.

&&

SYNOPSIS...Loconto/Chai
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...Chai
AVIATION...Loconto/Chai
MARINE...Loconto/Chai
Hazardous weather outlook, Jul 2, 4:08 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 PM EDT Sat Jul 2 2022

MAZ002>008-010-014-015-026-RIZ008-032015-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Eastern Hampshire MA-Southeast Middlesex MA-
Suffolk MA-Northern Middlesex MA-Block Island RI-
408 PM EDT Sat Jul 2 2022

...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, western
Massachusetts and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-032015-
Barnstable MA-Dukes MA-Nantucket MA-
408 PM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-250-254>256-032015-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 PM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-237-251-032015-
Boston Harbor-Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
408 PM EDT Sat Jul 2 2022

...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ009-011>013-016>021-RIZ001>007-032015-
Hartford CT-Tolland CT-Windham CT-Western Hampden MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
408 PM EDT Sat Jul 2 2022

...SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 2, 5:15 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
515 PM EDT Sat Jul 2 2022

MAZ004-010>012-022200-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
515 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of central Worcester,
eastern Hampshire and northeastern Hampden Counties through 600 PM
EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Braintree, or 18 miles east of Amherst, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Worcester, Shrewsbury, Westborough, Grafton, Holden, Auburn,
Northborough, Clinton, Millbury, Palmer, Spencer, Leicester, Ware,
Sutton, Rutland, Sterling, West Boylston, Barre, Warren and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western, central and northeastern Massachusetts.

&&

LAT...LON 4243 7161 4217 7165 4223 7225 4236 7224
TIME...MOT...LOC 2114Z 267DEG 33KT 4229 7216

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Chai
Special weather statement, Jul 2, 5:19 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Sat Jul 2 2022

MAZ003-004-010-011-022200-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
519 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and
northeastern Hampden Counties through 600 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Hadley, or near Holyoke, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Holyoke, Amherst, Northampton, Ludlow, South Hadley, Belchertown,
Palmer, Ware, Granby, Hadley, Warren, West Brookfield, Brimfield,
Hardwick, Pelham, Petersham, New Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4223 7262 4232 7261 4237 7217 4216 7218
TIME...MOT...LOC 2119Z 270DEG 26KT 4227 7258

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Chai
Special weather statement, Jul 2, 5:26 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
526 PM EDT Sat Jul 2 2022

CTZ002-022215-
Hartford CT-
526 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of southwestern
Hartford County through 615 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm over
Litchfield, or 9 miles southwest of Torrington, moving southeast at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
New Britain, Bristol, Southington, Newington, Berlin, Rocky Hill and
Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern Connecticut.

&&

LAT...LON 4169 7299 4164 7262 4163 7271 4161 7271
      4158 7276 4157 7280 4155 7282 4157 7283
      4157 7285 4155 7285 4156 7288 4156 7294
      4163 7293 4164 7294 4164 7299
TIME...MOT...LOC 2126Z 300DEG 33KT 4171 7322

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Smith
Special weather statement, Jul 2, 5:37 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
537 PM EDT Sat Jul 2 2022

MAZ004-005-012>014-022215-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-Southeast Middlesex MA-
537 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of northwestern
Norfolk, east central Worcester and central Middlesex Counties
through 615 PM EDT...

At 537 PM EDT, Doppler radar was tracking a strong thunderstorm over
Berlin, or near Marlborough, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Newton, Framingham, Waltham, Marlborough, Natick, Lexington, Needham,
Wellesley, Acton, Hudson, Concord, Sudbury, Northborough, Bedford,
Wayland, Weston, Maynard, Southborough, Stow and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern, central and northeastern Massachusetts.

&&

LAT...LON 4231 7167 4240 7167 4249 7124 4228 7124
TIME...MOT...LOC 2137Z 265DEG 31KT 4235 7161

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Chai
Local storm report, Jul 2, 5:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
544 PM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     3 S GRANBY              42.23N 72.52W
07/02/2022                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON EAST STREET IN GRANBY.

&&

GAF
Local storm report, Jul 2, 5:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
548 PM EDT SAT JUL 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     3 S GRANBY              42.23N 72.52W
07/02/2022                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON EAST ST.. TREE DOWN ON STATE
            ST. MULTIPLE TREES DOWN ON SOUTH ST. TREE
            DOWN ON ROUTE 202 AT KENDALL ST.

&&

GAF

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:20 AM EDTSpecial Weather StatementBOXHampshire40 min
Jul 2, 12:39 AM EDTSpecial Weather StatementBOXFranklin51 min
Jul 2, 1:20 AM EDTSpecial Weather StatementBOXHampden40 min
Jul 2, 1:58 AM EDTSpecial Weather StatementBOXHampden47 min
Jul 2, 3:21 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Worcester54 min
Jul 2, 4:03 AM EDTSpecial Weather StatementBOXNorfolk42 min
Jul 2, 4:14 AM EDTSpecial Weather StatementBOXPlymouth46 min
Jul 2, 4:31 AM EDTSevere Thunderstorm WarningBOXPlymouth8 min
Jul 2, 4:33 AM EDTSpecial Marine WarningBOX57 min
Jul 2, 5:06 AM EDTSpecial Marine WarningBOX39 min
Jul 2, 5:32 AM EDTSpecial Marine WarningBOX58 min
Jul 2, 7:51 AM EDTSpecial Weather StatementBOXBarnstable39 min
Jul 2, 8:03 AM EDTSpecial Marine WarningBOX57 min
Jul 2, 8:36 AM EDTSpecial Weather StatementBOXDukes39 min
Jul 2, 8:37 AM EDTSpecial Marine WarningBOX53 min
Jul 2, 9:05 AM EDTSpecial Marine WarningBOX55 min
Jul 2, 9:16 AM EDTSpecial Weather StatementBOXNantucket44 min
Jul 2, 9:18 AM EDTSpecial Weather StatementBOXBarnstable42 min
Jul 2, 9:20 AM EDTSpecial Marine WarningBOX55 min
Jul 2, 9:45 AM EDTSpecial Weather StatementBOXNantucket90 min
Jul 2, 9:53 AM EDTSpecial Marine WarningBOX97 min
Jul 2, 4:27 PM EDTSpecial Weather StatementBOXHampshire48 min
Jul 2, 4:34 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire24 min
Jul 2, 5:15 PM EDTSpecial Weather StatementBOXWorcester45 min
Jul 2, 5:19 PM EDTSpecial Weather StatementBOXHampshire41 min
Jul 2, 5:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester38 min
Jul 2, 5:37 PM EDTSpecial Weather StatementBOXMiddlesex38 min
Jul 2, 5:58 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester47 min
Jul 2, 6:23 PM EDTSpecial Weather StatementBOXSuffolk52 min
Jul 2, 6:36 PM EDTSpecial Weather StatementBOXWorcester39 min
Jul 2, 7:11 PM EDTSpecial Weather StatementBOXNorfolk49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.